Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
158 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes dizzy spells in an elderly person?

Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 16760 Questions

default
Posted on Mon, 13 Feb 2017 in Elderly Problems
Question: Im 75. What causes dizzy spells?
doctor
Answered by Dr. Michelle Gibson James 24 minutes later
Brief Answer:
different possible causes

Detailed Answer:
Hi, thanks for using healthcare magic

There are different possible causes such as: (1) side effect of medication, particularly blood pressure medication or medication to help reduce fluids such as diuretics or blood sugar medication or medications to help with sleep or relaxation

If you are currently using any medication, traditional or herbal, you should check the side effect profile

(2)dehydration- inadequate amount of fluids in the body due to inadequate intake or excess loss (Eg from vomiting, diarrhea, fever, blood loss)

(3)abnormal heart rate- the heart rate affects the blood supply to the brain so if it is abnormal in any way, this can affect blood supply and cause dizziness

(4)ear disease- particularly any condition affecting the inner ear

(5)anemia- low blood count can cause dizziness

(6)heart disease such as heart failure (heart cannot work hard enough to supply the body) or angina (chest pain due to decreased blood supply in the heart)

(7)low blood sugar

(8)orthostatic hypotension- low blood pressure on standing

If the dizziness continues or it worsens, then you may want to consider seeing your doctor for an assessment.

This would include physical examination- listening to the chest, lungs, checking pulse and blood pressure.

Investigations may be needed to definitely find the cause.

Treatment would depend on the cause found.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Michelle Gibson James 3 days later
Ok thanks. Please ignore my two additional requests.
doctor
Answered by Dr. Michelle Gibson James 17 minutes later
Brief Answer:
no problem

Detailed Answer:
Wishing you the best

If you have any other queries, can let me know
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication

Recent questions on  Chest pain

doctor1 MD

I was recently diagnosed with hypertension and perscribed lopressor for my meds. I am wondering if this medicine is doing more harm than good. I...

doctor1 MD

I have chest pain in my upper right side, around my breast, THERE BUT not over powering, I am 64 yrs, male and have had three heart attacts and...

doctor1 MD

I am a 23 year old female who has been experiencing headaches for several months now. I went to the clinic and found out it was due to tension...

doctor1 MD

Last night, my husband was awakened by a severe shooting pain that went up the left side of his neck and down his right arm. He got up and went to...

doctor1 MD

getting pain in some parts of chest in random time any type of injections for D3 and B12 and dose for same as per reports

doctor1 MD

I started having symptoms about 7 weeks ago. Head congestion, then chest congestion, some fever, a cough, shortness of breath , and now pain in my...

doctor1 MD

i. I am 30 year old obese when I tried to laugh too hard had strange feeling in head for a second.later next day I laughed even harder this time...